MAUDE Adverse Event Report: CORDIS CORPORATION PGW .018 SV SHORT 180CM ST; WIRE, GUIDE, CATHETER

CORDIS CORPORATION PGW .018 SV SHORT 180CM ST; WIRE, GUIDE, CATHETER
Model Number 503558
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Stenosis (2263); Foreign Body In Patient (2687)
Date of Event 12/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the physician was using a.18¿ 180cm straight (st) sv-5 peripheral steerable guidewire for fistula.However, the guidewire was up against the wall and felt like it got stuck.The physician attempted to remove it and part of the wire broke off in the patient.The physician was able to snare everything and complete the procedure.The user was trained with the device.The device was opened in a sterile field.The intended procedure was dialysis access fistulogram and the target lesion was cephalic vein stenosis.The vessel was 90 percent stenosed and was not calcified nor was there angulation or tortuosity.The device was not used for a chronic total occlusion.The device was not resterilized.There were no anomalies noted during prep.The patient recovered with no issues.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
The physician was using a.018¿ 180cm straight (st) sv-5 peripheral steerable guidewire for fistula.The guidewire was up against the wall and felt like it got stuck.The physician attempted to remove it and part of the wire broke off in the patient.The physician was able to snare everything and complete the procedure.The intended procedure was dialysis access fistulogram and the target lesion was cephalic vein stenosis.The vessel was 90 percent stenosed and was not calcified nor was there angulation or tortuosity.The user was trained with the device.The device was opened in a sterile field.The device was not used for a chronic total occlusion.The device was not re-sterilized.There were no anomalies noted during prep.The patient recovered with no issues.The device was not returned for analysis.A product history record (phr) review of lot 35261024 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Based on the information provided, it is not possible to draw a clinical conclusion between the devices and the reported event.Without the return of the devices for analysis, the reported ¿guidewire fractured-separated - in patient¿ could not be confirmed and the exact root cause could not be determined.Procedural and or handling factors such as the user¿s interaction with the device may have led to the reported event, for instance, strong pulling of the device.Per the instructions for use (ifu), which is not intended as a mitigation of risk, ¿guidewires are delicate instruments and should be handled carefully.Prior to use and when possible during the procedure, inspect the guidewire carefully for signs of damage.Do not use a guidewire that shows signs of damage.Never push, auger, withdraw, or torque a guidewire that meets resistance.Stop the procedure.Do not move or torque the guidewire.First, using fluoroscopy, determine the cause of resistance and take any necessary remedial action.Torquing or pushing a guidewire against resistance may cause guidewire damage, and/or guidewire tip separation, or direct damage to the vessel.Resistance may be felt and/or observed (via fluoroscopy) by noting any buckling of the guidewire tip.If guidewire tip prolapse is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guidewire may occur.¿ neither the phr review nor the information available suggests a design or manufacturing related cause could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken.

Brand Name
PGW .018 SV SHORT 180CM ST
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key11149053
Report Number1016427-2021-04707
Device Sequence Number17123573
Product Code DQX
UDI-Device Identifier20705032056059
UDI-Public20705032056059
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K930091
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model Number503558
Device Catalogue Number503558
Device Lot Number35261024
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/14/2020
Supplement Date Received by Manufacturer01/12/2021
Initial Report FDA Received Date01/11/2021
Supplement Report FDA Received Date02/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient Weight68